Alert archive / Kentucky / Red Flag Warnings in 2007
Red Flag Warning 1, NWS Jackson, KY
NWS Jackson, KY issued this red flag warning at Mar 3, 2007, 9:49 AM EST for 26 counties in Kentucky. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2007, 9:49 AM EST (14:49 UTC)
- Expired
- Mar 3, 2007, 6:00 PM EST
- In force
- 8 hr
- Issued by
- NWS Jackson, KY
All 26 counties
Bell County, KY, Breathitt County, KY, Clay County, KY, Elliott County, KY, Floyd County, KY, Harlan County, KY, Jackson County, KY, Johnson County, KY, Knott County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, Leslie County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, McCreary County, KY, Morgan County, KY, Owsley County, KY, Perry County, KY, Pike County, KY, Pulaski County, KY, Rockcastle County, KY, Wayne County, KY, Whitley County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 35 km from the middle of the area, began a volume at 14:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 2.8 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1281 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KJKL 031449 RFWJKL RED FLAG WARNING NATIONAL WEATHER SERVICE JACKSON KY 949 AM EST SAT MAR 3 2007 ...RED FLAG WARNING IN EFFECT FOR PORTIONS OF EASTERN KENTUCKY THROUGH 6 PM TONIGHT... .STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL PERSIST ACROSS THE AREA THROUGH THIS AFTERNOON. KYZ068-069-079-080-083>088-104-106>120-032300- /O.NEW.KJKL.FW.W.0001.070303T1449Z-070303T2300Z/ ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX- BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE- BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 949 AM EST SAT MAR 3 2007 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. STRONG SOUTHWEST WINDS OF 10 TO 20 MPH...WITH GUSTS UP TO 30 MPH... OUT AHEAD OF AN APPROACHING COLD FRONT WILL COMBINE WITH RELATIVE HUMIDITIES BOTTOMING OUT BETWEEN 20 AND 25 PERCENT TO CREATE A WINDOW OF CRITICAL FIRE WEATHER CONDITIONS THROUGH THIS AFTERNOON. CLOUD COVER AND SCATTERED PRECIPITATION WILL MOVE IN FROM THE NORTHWEST BY 6 PM...ENDING THE CRITICAL FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ GEOGERIAN
2 follow-up statements
000 WWUS83 KJKL 032027 RFWJKL RED FLAG WARNING NATIONAL WEATHER SERVICE JACKSON KY 327 PM EST SAT MAR 3 2007 ...RED FLAG WARNING IN EFFECT FOR PORTIONS OF SOUTHEAST KENTUCKY THROUGH 6 PM TONIGHT... .STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL PERSIST ACROSS PORTIONS OF SOUTHEAST KENTUCKY THROUGH THIS AFTERNOON. KYZ068-069-104-106>109-111-112-114-032130- /O.CAN.KJKL.FW.W.0001.000000T0000Z-070303T2300Z/ ROCKCASTLE-JACKSON-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-LEE- BREATHITT-OWSLEY- 327 PM EST SAT MAR 3 2007 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE RED FLAG WARNING. COLDER AIR HAS WORKED INTO THE AREA...ENDING CRITICAL FIRE WEATHER CONDITIONS. WEST WINDS WILL CONTINUE TO BE SUSTAINED AT 10 TO 20 MPH...WITH OCCASIONAL GUSTS TO 30 MPH THROUGH EARLY THIS EVENING. $$ KYZ079-080-083>088-110-113-115>120-032300- /O.CON.KJKL.FW.W.0001.000000T0000Z-070303T2300Z/ PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-FLOYD- KNOTT-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 327 PM EST SAT MAR 3 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. STRONG WEST WINDS OF 10 TO 20 MPH...WITH GUSTS UP TO 30 MPH... OUT AHEAD OF AN APPROACHING COLD FRONT WILL COMBINE WITH RELATIVE HUMIDITIES BOTTOMING OUT BETWEEN 20 AND 25 PERCENT TO CREATE A WINDOW OF CRITICAL FIRE WEATHER CONDITIONS THROUGH THE REST OF THIS AFTERNOON. CLOUD COVER AND SCATTERED PRECIPITATION WILL MOVE IN FROM THE NORTHWEST BY 6 PM...ENDING THE CRITICAL FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ GEOGERIAN
000 WWUS83 KJKL 032255 RFWJKL RED FLAG WARNING NATIONAL WEATHER SERVICE JACKSON KY 555 PM EST SAT MAR 3 2007 KYZ079-080-083>088-110-113-115>120-040000- /O.EXP.KJKL.FW.W.0001.000000T0000Z-070303T2300Z/ PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-FLOYD- KNOTT-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 555 PM EST SAT MAR 3 2007 ...RED FLAG WARNING WILL EXPIRE AT 6 PM EST THIS AFTERNOON... A COLD FRONT HAS NOW PASSED SOUTHEAST OUT OF EASTERN KENTUCKY WITH MUCH COLDER TEMPERATURES... CLOUDS AND SNOW SHOWERS FILLING IN BEHIND. WHILE GUSTY WEST WINDS WILL CONTINUE THROUGH THE REMAINDER OF THE EVENING... RELATIVE HUMIDITY VALUES WILL CONTINUE TO CLIMB WELL ABOVE CRITICAL LEVELS. AS A RESULT THE NATIONAL WEATHER SERVICE IN JACKSON WILL ALLOW THE RED FLAG WARNING TO EXPIRE AT 6 PM EST THIS AFTERNOON FOR ALL AREAS. $$ ABE
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this red flag warning went out at Mar 3, 7:10 AM EST, 2 hours 39 minutes earlier.
Area forecast discussion, Mar 3, 7:10 AM EST, 2 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 710 AM EST SAT MAR 3 2007 .SHORT TERM.../TODAY THROUGH MONDAY/ LARGE LOW PRESSURE SYSTEM CURRENTLY MOVING THROUGH THE GREAT LAKES REGION THIS MORNING. WATER VAPOR LOOP HAVING NO PROBLEM PICKING OUT SHORT WAVES MOVING THROUGH THE BASE OF UPPER LEVEL TROUGH ACROSS THE UPPER MIDWEST. THESE SHORT WAVES WILL SWING ACROSS THE OHIO VALLEY TODAY AND TONIGHT. PRECIPITATION IS ALREADY BEING GENERATED UPSTREAM OVER THE MIDWEST IN THE FORM OF SNOW SHOWERS. SFC CHART ALSO SHOWS DECENT SFC TROUGH REFLECTED AT THE SFC. FORECAST CHALLENGE FOR THE SHORT TERM PERIOD IS CENTERED AROUND TODAYS WEATHER. PLENTY OF ITEMS ON THE PLATE TO CONSIDER TODAY... AMONG THEM PRECIP AND PRECIP TYPE...WINDS AND TEMPS. FIRST PRECIP AND PRECIP TYPE. EXPECT SHOWERS TO DEVELOP AS THE DAY PROGRESSES. AT PRESENT EXPECT THE BULK OF ANY ACTIVITY TO HOLD OFF UNTIL LATE MORNING AND THE AFTERNOON. LOOKING AT TIME HEIGHT PROFILE AND FCST SOUNDINGS...PRECIPITATION SHOULD FALL AS RAIN TODAY. AS COLDER AIR PUSHES IN TONIGHT...RAIN SHOWERS SHOULD CHANGE OVER TO SNOW SHOWERS BEFORE ENDING AS SOME FLURRIES SUNDAY MORNING. TQ INDEX WOULD SUGGEST THE POSSIBILITY OF LOW TOPPED THUNDER CELLS AGAIN TODAY. HOWEVER...FCST SOUNDINGS INDICATED THAT ANY SHOWERS THAT DEVELOP WILL NOT REACH INTO -20C ENVIRONMENT. SO LEFT MENTION OF THUNDER OUT OF THE PICTURE. SECOND ELEMENT TO CONSIDER IS WIND. SITUATION LOOKS VERY SIMILAR TO YESTERDAY. STEEP LAPSE RATES AND MORNING SUNSHINE WILL ALLOW FOR GOOD MIXING TO AROUND 10KFT TODAY. AN INTERESTING...50+KT JET FEATURE SHOWED UP ON THE 0Z 850H CHART...BEHIND THE TROUGH. SO WINDS WILL BE STRONG AHEAD OF AND JUST BEHIND THE TROUGH...POSSIBLY EVEN A BIT STRONGER ONCE THE TROUGH PASSES THROUGH THE AREA. ONE DIFFERENCE FROM YESTERDAY IS THAT MIXING IS NOT QUITE AS DEEP AND THAT THE STRONGEST WINDS TODAY WILL BE FOCUSED MORE IN THE SOUTH VERSUS THE NORTH. SO LOOKING FOR GUSTY WINDS AGAIN TODAY...WITH GUSTS UP TO 30 MPH IN THE NORTH. MORE BREEZY CONDITIONS WILL DEVELOP IN THE SOUTH...WITH GUSTS UP TO 35 MPH. NOT APRIL YET...SO WILL NOT ISSUE A LAKE WIND ADVISORY. ALSO CONSIDERED AN SPS FOR THE SOUTH. HOWEVER...DECIDED TO FORGO AN SPS FOR NOW IN FAVOR OF MENTIONING WINDS IN THE HWO. FINALLY COMES A TOUGH TEMP FORECAST. HAD TO FACTOR IN SUNSHINE THIS MORNING...AND DEVELOPING CLOUD COVER AND POSSIBLE PRECIP THIS AFTERNOON. WINDS WILL PLAY A ROLE AS WELL. IN THE END DECIDING FACTOR WAS THE STRONG COLD AIR ADVECTION TAKING PLACE...ESPECIALLY AT THE 850H LEVEL. FELT THAT WITH THE STRONG MIXING TAKING PLACE TODAY... SOME OF THAT COLDER 850H AIR WILL BE SIPHONED OFF HELPING TO KEEP TEMPS A BIT COOLER THAN MOS GUIDANCE FOR HIGHS TODAY. THE REST OF THE SHORT TERM APPEARS DRY AND QUIET. STAYED CLOSE TO MOS GUIDANCE WHERE THERE WAS GOOD AGREEMENT...AND TOOK A BLEND DURING PERIOD OF DISAGREEMENT. WINDS WILL GRADUALLY LIGHTEN UP WITH EACH DAY AS THE SURFACE PRESSURE GRADIENT WEAKENS BEHIND EXITING SYSTEM. .LONG TERM.../MONDAY NIGHT THROUGH FRIDAY/...UPDATED WEAK BACK DOOR FRONTAL BOUNDARY WILL APPROACH FROM THE NE ON TUESDAY. THIS BOUNDARY THEN STALLS OUT TEMPORARILY BEFORE MOVING BACK OUT OF THE AREA BY EARLY WEDNESDAY MORNING. FOR NOW EXPECT NOTHING MORE THAN AN INCREASE IN CLOUD COVER. THEREAFTER...A FEW DISTURBANCES PASS JUST TO OUR NORTH...BARELY AFFECTING THE AREA. NEXT BEST CHANCE FOR ANY SIGNIFICANT WEATHER APPEARS TO BE LATE IN THE PERIOD OR JUST BEYOND THE EXTENDED PERIOD...PROBABLY NEXT WEEKEND. ECMWF...OPERATIONS GFS AND GFS ENSEMBLE MEAN ARE IN DECENT AGREEMENT WITH DEVELOPING TROUGH OVER THE REGION DURING THAT TIME PERIOD. && .AVIATION.../06Z TO 06Z/ THE WINDS DROPPED OFF DURING THE NIGHT AFTER THE INVERSION STARTING SETTING UP AND THE ATMOSPHERE DECOUPLED. THE CLOUDS HAVE TEMPORARILY CLEARED OUT...BUT WILL BE COMING BACK IN AS A COLD FRONT APPROACHES FOR THE NORTHWEST. VFR CONDITIONS SHOULD CONTINUE UNTIL 18-22Z WHEN THERE WILL BE SOME TEMPO VFR CONDITIONS ASSOCIATED WITH THE HEAVIER SHOWERS. THESE SHOWERS WILL BE KICKED OFF BY THE COLD FRONT MOVES THROUGH THE AREA. ON SUNDAY AROUND 4Z...THE MODELS ARE BRINGING A LITTLE SURFACE TROUGH THAT COULD GENERATE SOME SNOW SHOWERS/FLURRIES AND ALSO BRING CIGS INTO THE MVFR RANGES. THIS WILL BE THE MOST LIKELY TIME DURING THE FORECAST PERIOD TO GET MVFR CEILINGS. WE CONTINUE TO NIL THE SME TAF DUE TO NO OBSERVATIONS. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...RAY LONG TERM...RAY AVIATION...JJ
Hazardous weather outlook, Mar 3, 4:51 AM EST, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 451 AM EST SAT MAR 3 2007 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-041200- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 451 AM EST SAT MAR 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. GUSTY WINDS ARE EXPECTED TODAY WITH PEAK WIND GUSTS TO 35 MPH GENERALLY ALONG AND SOUTH OF THE HAL ROGERS PARKWAY AND GUSTS TO 30 MPH ELSEWHERE. SNOW SHOWERS WITH LITTLE OR NO ACCUMULATION ARE EXPECTED TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JJ
Nearby
Red Flag Warnings in Kentucky, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.